Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 449, NWS Baltimore/Washington

August 26, 2021Prince William County, Stafford County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 26, 2021, 1:25 PM EDT for Prince William County, Stafford County, Virginia. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2021, 1:25 PM EDT (17:25 UTC)
Expired
Aug 26, 2021, 2:15 PM EDT
In force
50 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Prince William County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 55 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 1:35 PM EDTMARINE TSTM WIND 39Quantico Marine Corp, VA
Aug 26, 1:43 PM EDTTSTM WND DMG1 Wsw Triangle, VATREE DOWN ON ROUTE 1 NEAR THE INTERSECTION WITH JOPLIN ROAD
Aug 26, 1:48 PM EDTTSTM WND DMG3 Ene Garrisonville, VATREE DOWN ON NORTHBOUND US-1 JEFFERSON DAVIS HIGHWAY NEAR VA-637 TELEGRAPH ROAD.
Aug 26, 1:50 PM EDTTSTM WND DMG1 W Widewater, VATREE DOWN ON POWER LINES IN THE 100 BLOCK OF VA-635 DECATUR ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

200 
WUUS51 KLWX 261725
SVRLWX
VAC153-179-261815-
/O.NEW.KLWX.SV.W.0449.210826T1725Z-210826T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
125 PM EDT Thu Aug 26 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Stafford County in northern Virginia...
  Southeastern Prince William County in northern Virginia...

* Until 215 PM EDT.

* At 125 PM EDT, a severe thunderstorm was located just southwest of 
  Quantico, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Quantico, Triangle, Cherry Hill, Widewater, Aquia and Arkendale. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3846 7742 3855 7738 3855 7726 3849 7730
      3843 7731
TIME...MOT...LOC 1725Z 282DEG 3KT 3851 7733 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
3 follow-up statements
190 
WWUS51 KLWX 261739
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
139 PM EDT Thu Aug 26 2021

VAC153-179-261815-
/O.CON.KLWX.SV.W.0449.000000T0000Z-210826T1815Z/
Stafford VA-Prince William VA-
139 PM EDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN STAFFORD AND SOUTHEASTERN PRINCE WILLIAM COUNTIES...

At 138 PM EDT, a severe thunderstorm was located near Quantico, and 
is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Quantico, Triangle, Cherry Hill, Widewater and Aquia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3846 7740 3855 7736 3855 7726 3849 7730
      3844 7731
TIME...MOT...LOC 1738Z 282DEG 3KT 3851 7732 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
959 
WWUS51 KLWX 261754
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
154 PM EDT Thu Aug 26 2021

VAC153-179-261815-
/O.CON.KLWX.SV.W.0449.000000T0000Z-210826T1815Z/
Stafford VA-Prince William VA-
154 PM EDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN STAFFORD AND SOUTHERN PRINCE WILLIAM COUNTIES...

At 154 PM EDT, a severe thunderstorm was located south of Quantico, 
and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Widewater and Aquia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3844 7732 3846 7740 3852 7737 3851 7729
      3849 7730
TIME...MOT...LOC 1754Z 282DEG 3KT 3851 7730 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
976 
WWUS51 KLWX 261801
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
201 PM EDT Thu Aug 26 2021

VAC153-261811-
/O.CAN.KLWX.SV.W.0449.000000T0000Z-210826T1815Z/
Prince William VA-
201 PM EDT Thu Aug 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PRINCE WILLIAM COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3844 7732 3846 7740 3850 7734 3849 7730
TIME...MOT...LOC 1801Z 282DEG 3KT 3851 7729 

$$

VAC179-261815-
/O.CON.KLWX.SV.W.0449.000000T0000Z-210826T1815Z/
Stafford VA-
201 PM EDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EAST CENTRAL STAFFORD COUNTY...

At 201 PM EDT, a severe thunderstorm was located over Widewater, and 
is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Widewater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3844 7732 3846 7740 3850 7734 3849 7730
TIME...MOT...LOC 1801Z 282DEG 3KT 3851 7729 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:18 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 26, 10:18 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1018 AM EDT Thu Aug 26 2021

.SYNOPSIS...
High pressure will remain situated near our region through the
end of the week. A front will drop down into the region from the
Great Lakes late Friday into Saturday and stall nearby through
early next week. Another front may impact our region midway
through next week.

&&

.NEAR TERM /THROUGH TONIGHT/...

Previous Discussion....

Upper-level and surface high pressure will remain over the
Atlantic through tonight, and a southerly flow around this
system will usher in more hot and humid conditions this
afternoon, and it will remain warm and humid tonight.

There is some weak shortwave energy aloft, which can be seen on
the water vapor imagery, and with a light surface flow, there
will be terrain circulation along with a surface trough between
the Appalachians and the Blue Ridge. Low-level moisture
continues to be prevalent with dewpoints well into the 60s and
70s. The increased dewpoints along with weak shortwave energy
will cause moderate instability, with 1500-2500 J/KG of MLCAPE
most likely. The surface trough and terrain circulation will
combine with the increased instability for scattered to numerous
showers and thunderstorms this afternoon and evening.
Convection is most likely to develop between the Appalachians
and Blue Ridge Mountains this afternoon. Convection may
propagate east of the Blue Ridge toward the metro areas late
this afternoon and evening. Also for the metro areas, an
isolated t-storm is also this afternoon ahead of activity
approaching from the west due to boundaries associated from the
nearby Bay and Potomac River.

Shear and mid-level lapse rates will remain weak, but there will
be enough instability alone for a few strong to perhaps severe
storms (damaging wind gusts being the primary threat). Also,
with slow storm motion, a localized flood threat is possible as
well, especially near and west of the Blue Ridge where
convection will be more widespread, and any storm could remain
nearly stationary over the terrain/convective boundaries before
a cold pool eventually takes over.

Heat indices will most likely top off in the upper 90s to lower
100s (hottest values near and east of Interstate 95). Confidence
is too low for any heat headlines at this time.

Convection should dissipate overnight with the loss of daytime
heating, but it will remain warm and humid. Patchy fog is also
expected, and some fog may be locally dense especially in areas
that receive rainfall this afternoon and evening.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Upper-level high pressure will remain nearby for Friday,
bringing more hot and humid conditions with max temps into the
90s for many locations and heat indices most likely in the upper
90s to lower 100s (hottest values around and east of Interstate
95). A weak cold front will approach from the north, but it
should stay to the north for Friday. However, a pressure trough
will be present while more shortwave energy passes nearby to the
north. Therefore, more popup showers and thunderstorms are
possible. Some may be strong to severe due to moderate
instability, despite weak shear and mid-level lapse rates. The
best chance for storms appear that it will be near and north of
Interstate 66 and US 50, where heights will be a bit lower
closer to the shortwave energy. However, with a light flow and
terrain circulation, bay and river breezes as well as mountains
may trigger a few storms farther south as well.

The shortwave will likely pass by to the north Friday night into
early Saturday. There is some disagreement among guidance as to
how strong this shortwave will be along with its exact track.
If it is stronger and farther south, then it may have a
reflection down to the low-levels or even surface, which means
that low-level forcing may tap into the warm and humid air
bringing a better chance for showers and thunderstorms Friday
night, despite loss of daytime heating. If this scenario plays
out, heavy rain could be an issue. However, if the shortwave is
weaker, then precipitation will dissipate overnight with the
loss of daytime heating. Current forecast leans a little closer
to the second scenario, but this will have to be monitored
closely.

The shortwave will slowly slide to the east Saturday, but a weak
cold front will likely move into the area from the north and
east. The boundary will separate marine air from the hot and
humid airmass that has been in place. With a wind shift over the
area, this will enhance the chances for showers and
thunderstorms. Some storms may be strong to perhaps severe,
especially along and southwest of the boundary, and some storms
may produce heavy rainfall anywhere. Convection should dissipate
Saturday night in coverage, but low clouds and areas of fog are
possible.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The upper ridge will begin to break down Sunday into next week, with
subtle height falls occurring during this time period. Given the
continued head and humidity across the region, thunderstorms will
again be possible each afternoon. This will be more of the typical
afternoon pop-up activity, primarily focused on the terrain
circulations west of the Blue Ridge and the Bay/river breezes to
the east. Isolated severe storms and instances of flooding are
possible across the region during this time.

The forecast for the middle of the week next week is a bit more
uncertain at this time. The National Hurricane Center is monitoring
a tropical disturbance in the Caribbean right now, which may impact
the Gulf Coast this weekend. This system will then come in our
general direction by mid-week. So, will have to monitor any tropical
development in the coming days and see how guidance trends in
regards to any potential impacts for our region. For now though, far
too many questions in the forecast to say anything for certain. For
now, keeping chance POPs in Tue/Wed.

Monitor hurricanes.gov for updates on the tropical weather outlook
in the coming days.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...

Previous Discussion....

Scattered thunderstorms are expected this afternoon and evening.
The best chance for a storm will be across KMRB and KCHO, but
storms are possible across the rest of the terminals as well.
Gusty winds may accompany any storm.

For Friday and Saturday, thunderstorms are possible each day,
especially during the afternoon and evening hours (although
convection may persist Friday night for some of the terminals).
Patchy fog is expected Friday night into Saturday, and low
clouds/fog may be more widespread Saturday night.

Generally expecting light and variable surface flow Sunday into
Monday outside of any thunderstorms. Expecting VFR conditions
during this period, again outside of thunderstorms. Could also see
early morning fog each morning, which will be most likely in areas
that see rain the prior day.

&&

.MARINE...

Previous Discussion...

High pressure over the Atlantic will cause a light southerly or
onshore flow through Friday night. A boundary will move into
the area from the north and east Saturday and it will stall out
nearby. As of now, it appears that the gradient should be light,
keeping winds below SCA levels for most of the time.

Showers and thunderstorms are possible each day through Saturday
night. The best chance for thunderstorms will be in the
afternoon/evening hours each day, and gusty winds may accompany
any storm that develops. For Friday night, showers and
thunderstorms may hang around into the overnight hours, but
confidence is low at this time.

Generally light (and variable) flow is expected outside of showers
and thunderstorms Sunday into Monday, so no SCAs expected during
this period, but could see an SMW or two being necessary for any
thunderstorms that may develop over the waters.

&&

.TIDES/COASTAL FLOODING...
Tide levels are forecast to remain slightly elevated over the next
several days. Although flooding is not explicitly forecast, caution
(or near minor) stages are possible at more vulnerable tidal
locations such as DC SW Waterfront and Annapolis through the end
of the week.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...BJL
NEAR TERM...BJL/KLW
SHORT TERM...BJL
LONG TERM...CJL
AVIATION...KLW/CJL
MARINE...KLW/CJL
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Aug 26, 5:18 AM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
518 AM EDT Thu Aug 26 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-271000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
518 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A severe thunderstorm capable of producing damaging wind gusts is
possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated severe thunderstorms or instances of flash flooding are
possible during the afternoon and evening hours each day.

Heat indices up to 105 degrees are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially later this week.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-271000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
518 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

A few severe storms capable of producing damaging wind gusts are
possible this afternoon and evening. Isolated instances of flash
flooding are possible as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated severe thunderstorms or instances of flash flooding are
possible during the afternoon and evening hours each day.

Heat indices may approach 100 degrees Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially later this week.

MDZ001-501-502-VAZ503-504-WVZ501>506-271000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
518 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

A few severe storms capable of producing damaging wind gusts are
possible this afternoon and evening. Isolated instances of flash
flooding are possible as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated severe thunderstorms or instances of flash flooding are
possible during the afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially later this week.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:15 PM EDTSpecial Marine WarningLWX60 min
Aug 26, 2:20 PM EDTSevere Thunderstorm WarningLWXStafford40 min
Aug 26, 2:43 PM EDTAreal Flood WarningLWXStafford3 hr
Aug 26, 3:31 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria44 min
Aug 26, 3:32 PM EDTSpecial Marine WarningLWX58 min
Aug 26, 3:45 PM EDTAreal Flood WarningLWXArlington3 hr
Aug 26, 4:02 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah31 min
Aug 26, 4:03 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax42 min
Aug 26, 6:42 PM EDTSevere Thunderstorm WarningLWXAugusta, Rockingham48 min
Aug 26, 7:08 PM EDTFlash Flood WarningLWXAugusta, Rockingham118 min
Aug 26, 7:58 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham69 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.